• question-icon

    Does regular use of Advil PM cause kidney damage?

default
Posted on Wed, 2 Aug 2017 in Medicines and Side Effects
Question: I would like to know if Advil PM or Advil can be damaging to your kidneys?
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
For how long have you been taking this? How much quantity daily?

Detailed Answer:
Hi and thanks so much for this query.

I will like to know for how long you have been taking and how much dosage you take daily. While taking advil for a long time can be damaging to the kidneys, this is simply not the case when used for only a few days.

Let me hear from you on this: Dosage and duration.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 5 hours later
I have been taking Advil PM as a sleeping aid two capsules each evening for several months. I occasionally take one Advil for pain relief of a bad knee during the daytime hours, when I am going to be required to walk or stand for any period of time.
doctor
Answered by Dr. Ivo Ditah 10 hours later
Brief Answer:
I will suggest that you control your kidney function!

Detailed Answer:
Hi,

I will suggest that you get a baseline kidney function test. This will guide me to say whether continuing with this necessary or not.

I hope to hear back from you!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 7 hours later
I have visited a kidney specialist and he has ordered test to be conducted in August, but highly suggested that I stay off of all Advil products until after the tests are performed. Thank you for your input.
doctor
Answered by Dr. Ivo Ditah 7 hours later
Brief Answer:
You are welcome!

Detailed Answer:
Hi,

Did he not do any test before making this recommendation? Why must he wait up to August before getting the baseline values? Like I mentioned, excess use can harm the kidneys but my advice would be guided by the current state of your kidneys.

Keep me updated about this when you get the results back.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 4 hours later
He had received information from my cardiologist on test that had been taken, and I believe he wanted me off the Advil for a period of time before new tests were taken to see if they would be different which made sense to me. I have confidence in this new kidney doctor, who is highly recommended and has years of experience. Thank you for your time.
doctor
Answered by Dr. Ivo Ditah 14 hours later
Brief Answer:
That's sensible!

Detailed Answer:
Hi,

This means there are already some numbers out there that they are looking at. I Will concur that you stay off the medications if the values are not the best. Also, other pain medications and sleep aids with no impact on the kidney can be used in the interim.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  HIV

doctor1 MD

I have no problem getting an erection but when I slip on a condon for sex I quickly lose it. This is a problem for me as I will have a lovely...

doctor1 MD

My girl and I had a sex on march 1, and we used condom but she is not having menstural cycle which was supposed to be on March 13, we are afraid...

doctor1 MD

I had unprotected sex 3-4 days before my period...during intercourse I noticed little blood..what must have caused that? I had an ipill within 2...

doctor1 MD

Hi I had intercourse last Saturday night using a condom. I was in the middle of my periods but we decided I should take the morning after pill just...

doctor1 MD

I just had a mutual masturbation session with a sex worker However she removed her hand from inside her vagina and used it roughly on my penis in a...

doctor1 MD

i bought food the food was in a container with a plastic at the top covering the container how ever i notice the plastic on 1 container was...

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

Get personalised answers from verified doctor in minutes across 80+ specialties

194 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2